Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 26, 2008, 11:58 AM MST for Cochise County, Pima County, Arizona. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2008, 11:58 AM MST (18:58 UTC)
- Expired
- Jun 26, 2008, 12:39 PM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Cochise County, AZ, Pima County, AZ
The radar
The Tucson radar (KEMX), 26 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 12:15 PM MST | HAIL 0.88 | 6 E Benson, AZ | |
| Jun 26, 12:20 PM MST | HAIL 0.88 | 2 Ese Mescal, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 2485 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 261858
SVRTWC
AZC003-019-261945-
/O.NEW.KTWC.SV.W.0001.080626T1858Z-080626T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1158 AM MST THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
WEST CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 1245 PM MST
* AT 1154 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF BENSON...OR 28
MILES NORTH OF SIERRA VISTA...AND MOVING NORTHEAST AT 12 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BENSON BY 1215 PM MST...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3210 11046 3212 11034 3193 11013 3179 11040
3197 11054
TIME...MOT...LOC 1858Z 220DEG 11KT 3196 11039
$$
CS2 follow-up statements
000
WWUS55 KTWC 261926
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1226 PM MST THU JUN 26 2008
AZC003-019-261945-
/O.CON.KTWC.SV.W.0001.000000T0000Z-080626T1945Z/
COCHISE AZ-PIMA AZ-
1225 PM MST THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM MST
FOR EXTREME EAST CENTRAL PIMA AND WEST CENTRAL COCHISE COUNTIES...
AT 1218 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MESCAL AND
BENSON...MOVING NORTHEAST AT 13 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BENSON BY 1235 PM MST...
LAT...LON 3210 11046 3212 11034 3193 11013 3179 11040
3197 11054
TIME...MOT...LOC 1925Z 220DEG 11KT 3197 11038
$$
CS000
WWUS55 KTWC 261939
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1239 PM MST THU JUN 26 2008
AZC003-019-261947-
/O.CAN.KTWC.SV.W.0001.000000T0000Z-080626T1945Z/
COCHISE AZ-PIMA AZ-
1237 PM MST THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL PIMA AND
WEST CENTRAL COCHISE COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED..BUT WILL STILL PRODUCE DANGEROUS
LIGHTNING AND GUSTY WINDS.
LAT...LON 3210 11046 3212 11034 3193 11013 3179 11040
3197 11054
TIME...MOT...LOC 1937Z 220DEG 11KT 3205 11030
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:00 AM MST, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 26, 9:00 AM MST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 900 AM MST THU JUN 26 2008 .SYNOPSIS...MOISTURE IS IN PLACE FOR ANOTHER CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TODAY. WITH LITTLE REINFORCEMENT WE WILL START TO LOOSE A LITTLE MOISTURE BY THIS WEEKEND...BUT SHOULD KEEP ENOUGH FOR SOME BUILDUPS NEAR THE MOUNTAINS IN THE AFTERNOON AS TEMPERATURES CLIMB TO HOTTER LEVELS AGAIN. && .DISCUSSION...UPPER HIGH IS CURRENTLY CENTERED OVER CHIHUAHUA MEXICO...ALTHOUGH THIS CENTER IS BROAD IN NATURE AND THE RIDGE EXTENDS FROM TEXAS TO ARIZONA. TROUGH IS CURRENTLY IN PLACE ALONG THE WEST COAST AND EXTENDS AS FAR SOUTH AS THE BAJA SPUR. A SOUTH TO SOUTHWEST FLOW EXISTS OVER ARIZONA BETWEEN THESE FEATURES. THIS FLOW HAS BEEN PRESENT OVER THE PAST COUPLE OF DAYS AND HAS PULLED MOISTURE FROM NORTHERN MEXICO INTO SOUTHEAST ARIZONA. THIS MOISTENING HAS ALSO BEEN AIDED BY OUTFLOWS FROM CONVECTIVE COMPLEXES OVER NORTHERN MEXICO OVER THE PAST FEW DAYS. THE 12Z TUS SOUNDING IS PROMISING FOR THUNDERSTORM ACTIVITY MOSTLY DUE TO MOISTURE INCREASE. SOUNDING AND GOES IMAGERY INDICATE PRECIPITABLE WATER AROUND 1.10 INCHES...WHICH IS UP ABOUT .30 FROM YESTERDAY. THE TEMPERATURE PROFILE SHOWS SLIGHT COOLING IN THE SURFACE-500 MB LAYER...HOWEVER THIS SHOULD NOT BE AN IMPEDIMENT IN THUNDERSTORM DEVELOPMENT WITH LAPSE RATES REMAINING STEEP. SOME SLIGHT WARMING 460-370MB AND COOLING 370-280MB. OVERALL THE SOUNDING SHOWS AN UNSTABLE ENVIRONMENT WHEN CONSIDERING AN AFTERNOON HIGH IN THE LOWER 100S AND DEWPOINT IN THE MID 40S. INCREASE IN MOISTURE WILL PROVIDE BETTER CHANCES FOR MEASURABLE RAINFALL WITH STORMS...BUT THE MAIN THREAT THIS AFTERNOON WILL BE STRONG WINDS AND BLOWING DUST. UPPER LOW WILL CUT OFF FROM MAIN TROUGH WEST OF SAN DIEGO OVERNIGHT. THIS LOW WILL LIFT NORTH ALONG THE WEST COAST OVER THE WEEKEND...WITH THE MID-LEVEL UPPER HIGH CENTER SHIFTING WEST OVER NORTHERN SONORA. AS THIS OCCURS A MORE WESTERLY FLOW WILL DEVELOP OVER THE AREA...PUSHING THE BEST MOISTURE INTO NEW MEXICO. BEST THUNDERSTORM CHANCES IN THIS PATTERN WILL BE EAST OF TUCSON...ESPECIALLY ALONG THE NEW MEXICO BORDER. THIS DRIER LESS THUNDERSTORM COVERAGE PATTERN WILL PERSIST THROUGH NEXT WEEK. && .FIRE WEATHER...MODEST INCREASES IN RELATIVE HUMIDITY WILL HELP MITIGATE FIRE DANGER OVER SOUTHEAST ARIZONA...HOWEVER THE ADDED MOISTURE WILL ENCOURAGE MORE THUNDERSTORMS TO FORM THIS AFTERNOON AND EVENING. AGAIN...ANY STORMS WILL BE CAPABLE OF DRY LIGHTNING AND GUSTY ERRACTIC OUTFLOW WINDS. SOME DRYING IS EXPECTED BY THIS WEEKEND WITH A RETREAT TO LESS THUNDERSTORM COVERAGE. && .AVIATION...SOUTHWEST WINDS OF 10-15 KTS THIS AFTERNOON. ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...ESPECIALLY FROM KTUS EAST. CLOUD BASES WILL GENERALLY BE HIGH WITH LEVELS ABOVE 10000 FEET. STRONG AND VARIABLE OUTFLOW WINDS TO 40 KTS WILL BE POSSIBLE NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. SHOEMAKER WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 25, 12:47 PM MST, 23 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1247 PM MST WED JUN 25 2008 AZZ019-029-030-033>035-260700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1247 PM MST WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER MUCH OF SOUTHEAST ARIZONA THIS AFTERNOON. UNFORTUNATELY...MANY OF THESE THUNDERSTORMS WILL PRODUCE LIGHTNING BUT LITTLE RAIN AS THE LOWER LEVELS OF THE ATMOSPHERE REMAIN RELATIVELY DRY. THIS LOW LEVEL DRYNESS COULD RESULT IN ISOLATED MICROBURSTS LATE THIS AFTERNOON AND EARLY THIS EVENING...WITH A FEW GUSTS OVER 50 MPH POSSIBLE. MOST OF THE STORMS WILL DISSIPATE AFTER ABOUT 9 PM THIS EVENING...BUT GUSTY SOUTH OR SOUTHEAST WINDS COULD DEVELOP LATER TONIGHT IF MORE ORGANIZED THUNDERSTORMS DEVELOP OVER NORTHERN SONORA AND PUSH OUTFLOWS INTO SOUTHEAST ARIZONA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A RISK OF ISOLATED THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH NEXT TUESDAY...MAINLY NEAR MOUNTAINS. THE LOWER LEVELS OF THE ATMOSPHERE WILL REMAIN RATHER DRY...SO THERE WILL BE A CONTINUED RISK OF DRY LIGHTNING STRIKES AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:35 PM MST | Dust Storm Warning | TWC | 85 min | |
| Jun 26, 1:50 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jun 26, 2:11 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jun 26, 2:18 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jun 26, 2:57 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Jun 26, 2:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 32 min |
| Jun 26, 3:10 PM MST | Flash Flood Warning | TWC | Pima | 110 min |
| Jun 26, 3:19 PM MST | Areal Flood Warning | TWC | Santa Cruz | 12 min |
| Jun 26, 3:22 PM MST | Flash Flood Warning | TWC | Santa Cruz | 113 min |
| Jun 26, 4:53 PM MST | Areal Flood Advisory | TWC | Pima | 112 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.